

JUNE 13, 2024

FAQS

THE EVENT

Q: When is the event?

A: Thursday June 13th, 2024.

The event starts with set up at approximately 7:30 am on Thursday June 13th. Roads will be open for Emergency Vehicles Only. Tear down will be complete by 9:30 pm on Thursday June 13, 2024 and downtown streets will reopen by 10:00 pm.

Q: What is the Janesville Town Square Gran Prix (JTSGP) presented by Blain's Farm and Fleet & Tour of America's Dairyland (ToAD)?

A: The JTSGP is a competitive bicycle criterium race that will be held on Thursday June 13th in downtown Janesville. The Janesville race is Day One of the larger ToAD eleven-stage bicycle series which has been staged in the Milwaukee area. Each stage (race) of the Tour is held on consecutive days in different Wisconsin communities. Each day features several competitions that cater to various skill levels, ending with races featuring the elite Pro 1/2 Women and Pro 1/2 Men. Each locale attempts to make its mark on racers and audience members alike with plenty of local flavor via food, drinks, and other noncycling entertainment from the local business districts. Each community is encouraged to create a festive atmosphere for the race they are hosting.

Q: What is the purpose of this event, and who is behind it?

A: The purpose of ToAD is to promote bicycling in Wisconsin and provide a world-class competitive bicycling event in Wisconsin. The purpose of hosting the event in Janesville is to enhance awareness of our downtown/community and businesses, increase. traffic to businesses and create economic impact. The people behind the JTSGP are Paul Murphy – Chair,

and John Westphal, Co-Chair. Murphy's and Westphal's motivation is that a) they are passionate about their hometown; b) they are strong supporters and promoters of revitalizing Janesville's downtown, specifically, the ARISE project. They want to bring a signature event to downtown that will attract. residents and visitors to our evolving downtown. Their goal is to create an event so successful from the perspective of the downtown businesses, residents, spectators, racers, and the main promoter that this will become an annual event and be a major part of the ToAD going forward.

The JTSGP/ToAD is a family-friendly event, never more so than during the mini events that take place between the marquee races. The local sponsors intend to have events that will range from kids riding their bikes, to adults riding big trikes, to costumed racers.

Q: What is a criterium race?

A: A criterium race is on a closed course with a single start/finish line. The race consists of numerous laps around the closed course, like auto racing. The races can consist of 40-minute races for the category to 90 minutes for the professional cyclists. The JTSGP course will be approximately .68 miles, with the best cyclists completing a lap in under two minutes.

Q: Why would the City allow the downtown to be shut down for a bicycle race?

A: The City of Janesville, Forward Janesville, and Downtown Janesville, Inc. all support the event as it is a major event that showcases the evolving downtown Janesville. Infrastructure improvements that are. being made through a public-private partnership between the City and Forward Janesville are designed to accommodate events just like the JTSGP. Additionally, events like this increased awareness and create a significant economic impact. —more—



- Q: Regarding the cyclists: Who are they? Why are they competing in the event, and how did they qualify? How many riders are there? Where are they from?
- A: In 2023, nearly 500 racers from more than 42 states and 10 countries participated in JTSGP. The racers are both amateurs and professionals. Amateurs are placed in different classifications, called 'Categories' (referred to as CAT for short), based on their previous race performances. Many are trying to improve their place-finish and advance to the next highest Category. Others are trying to catch on to a more competitive team. Some riders are racing solo, without a team. The professional includes everything from up-and-coming pros to those who have competed in the Tour de France orsimilar professional races.

Q: How many spectators do you expect to draw?

A: In 2023 approximately 3,200 spectators were in attendance, mostly from the Janesville area. Visitors included families of the racers and enthusiasts from within one hundred miles.

Q: What is the course?

A: The course will be on parts of Milwaukee Street, Water Street, Court Street and Jackson Street. See the attached course map for details. The course is always subject to change up until the day of the event.

Q: Will streets need to be shut down?

A: Yes, portions of some streets will need to be completely shut down. The inside and outside perimeters of the course will be barricaded, and no vehicles will be allowed inside the course from 7:30 am to 9:30 pm on the day of the race. This is for the safety of the competitors. Volunteers will be located at many places around the course serving as course marshals and crossing guards and will assist pedestrians to cross the course to access local businesses and move about the downtown.

Q: Why is this event being held on a Thursday?

A: Thursday June 13th is the date that the ToAD promoters have given us to hold the Janesville stage of the race.

Q: How long will this last and what is the schedule?

A: It is anticipated that the course will begin to be closed around 7:30 am on race day. Racing should take place throughout the day from 10:55 am through 8:30 pm, with tear down and cleanup taking place into the night on June 13, 2024. Race schedule attached.

Q: Is this a one time or an annual event?

A: This is the fifteenth year for the Tour of America's Dairyland. The Janesville sponsors are working hard to ensure that the Janesville Town Square Gran Prix becomes a signature event - the best managed, best attended, and most liked event of the Tour's stages —with the hope of bringing the event back to Janesville every year.

FOOD & DRINK

Q. Will food and beverages be offered for saleat the event?

A: Food and beverage will be offered by the local downtown restaurants and bars. The downtown brick and mortar stakeholders are the investors aid in making this event, and downtown Janesville, viable. Food trucks will be located at the Town Square

Q: Will I be able to patronize downtown restaurants and bars during the event?

A: We sure hope so! Our goal is to promote all the downtown businesses by bringing a lot of people downtown. Our hope is that downtown restaurants and bars will offer al fresco dining along the course route, and that restaurant, bar, and business owners will create an atmosphere that will encourage current and new customers to stop by!



SPECTATORS

Q. Is there an admission charge?

A. No admission charge, this is a free, family friendly event.

Q: Is there an event program?

A: The event program (race schedule attached) will be finalized by the ToAD series and is public as of May 1, 2024 when the series opens registration for the riders.

Q: What does this event look like?

A: Bicycle criterium racing has been compared the human powered NASCAR on two wheels. Since a picture (or video) is worth a thousand words, we encourage you to do an internet search for videos of "Tour of America's Dairyland" or "What is a bicyclecriterium race?"

O: Where do I watch the event?

A: Spectators will be able to view the event around the entire perimeter of the course. If you would like to see the competitors pass slowly, watch the race from an incline. Like to see the bikes scream past you? Setup on one of the downhills on the course. Want to watch up close and personal? Get near the apex of a ninety-degree turn for some tight cornering. Some ofthe best viewing can be from an elevated perch – a balcony or roof of a building – to see a greater portion of the course.

Q: Will this event be loud and noisy?

A: These are bicycles, so we are not expecting too much noise. However, there is quite a "whoosh" andthe sound of gears shifting, brakes squealing, and competitors hollering when they roll past you. The local sponsors are hoping to generate a festival-like atmosphere with music, and potentially a sound stagewith bands.

Q: Are there awards or prize money?

A: Yes! The racers do compete for lap prizes and finish prices. Many of these are announced to the racers and spectators while the race is under way. These incentives add even more to the excitement of the day.

Q: Will the event produce a lot of trash?

A: The only major source of trash will be from the spectators. The local sponsors hope to have plenty of trash receptacles available in the downtown on the day of the race.

EFFECT ON DOWNTOWN BUSINESSES

Q: Will this event shut down my business?

A: No, but the event will limit vehicular access to your business. If you are inside the course or near the outsider perimeter, vehicle access to your business by your customers and employees will be restricted or limited. Vehicle access will be allowed prior to the event set up time of approximately 7:30 am on race day. During the event, your employees and customers will be able to access your business on foot. We will have course marshals and crossing guards at many points around the course to manage pedestrian traffic crossing the course. We intend to work with the downtown merchants to accommodate some means of transportation for those businesses that have employees or customers who require assistance.

Q: Can we have our clients or customers watch from our offices, roofs, sidewalk?

A. Yes, we highly encourage you to create an outing! Rooftop outings - you should consult with your landlord and insurance agent.

Q: Where will my employees park?

A: We are working with the City of Janesville, JPD, JFD, and private lot owners to determine the best places for downtown employees to park on the day of the event. More details will be available as we approach race day.

— more—



EFFECT ON DOWNTOWN BUSINESSES

Q. Will I be able to accept deliveries?

A: Deliveries via vehicle should be scheduled prior to 7:30 am on the day of the event. No vehicular traffic will be allowed inside the course and near the perimeter of the course during the event starting at 8:00 am.

Q: What if I need Fire, EMS, or Police at my business during the event?

A: We work with the leadership of all of Janesville's Public Safety departments to make sure that any fire, medical, or police emergency – inside, on, or outside of the course – will be adequately covered during the event. If need be, we can shut down the course to get equipment and people into wherever they are needed.

Q: Will people be asking to use my restrooms?

A: Over 20 portable toilets are stationed around the entire course. Businesses may expect that some people may ask to use the business's facilities. Janesville's ordinance states that any business that is open to the public must allow the public to use the business's restrooms, even if the public are not paying customers.

Q: Will the event bring increased traffic to my business?

A: Our goal is to bring increased foot traffic to your business. This may happen on the day of the event due to the large number of spectators. It may happen later as spectators found your business when they attended the event, and patronized your business at a later date.

Q: How do business owners directly on the route (employees and customers) get to their businesses?

A: There will be many crosswalks on the route, final locations are yet to be determined. Pedestrians will be able to cross almost any time, but with the guidance approval of a crossing guard.

GENERAL

Q: Can I volunteer to help with the event?

A: We would love to have you join us! Please go to www.janesvilletownsquaregranprix.com to view opportunities.

Q: Will there be added police protection?

A: The team has been working with JPD since the inception of the event. The final plan that will be implemented by JPD will meet the protection required by their assessment and experience.

YOUR CONTACTS:

CHAIR:

PAUL MURPHY

(608) 295-9313 stotrkdod@gmail.com

CO-CHAIR:

JOHN WESTPHAL

(608) 216-9555 jwestphal@westphalec.com

THANK YOU, SPONSORS!





2024 SCHEDULE PENDING

JTSGP Race Day Schedule Thursday, June 13, 2024

RACE CATEGORY	TIMES	RACE LENGTH	GAP
TBD	10:55am to 11:20am	25 minutes	10 min.
TBD	11:30am to 12:10pm	40 minutes	10 min.
TBD	12:20pm to 1:05pm	45 minutes	10 min.
TBD	1:15pm to 1:55pm	40 minutes	10 min.
TBD	2:05pm to 2:55pm	50 minutes	10 min
TBD	3:05pm to 3:55pm	50 minutes	10 min.
TBD	4:05pm to 5:05pm	60 minutes	10 min.
TBD	5:15pm to 6:30pm	75 minutes	None
TBD	6:30pm to 7:15pm	45 minutes	None
TBD	7:15pm to 8:30pm	75 minutes	

YOUR CONTACTS:

CHAIR: CO-CHAIR:

PAUL MURPHY JOHN WESTPHAL (608) 295-9313 (608) 216-9555

stotrkdod@gmail.com jwestphal@westphalec.com

